Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 55, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 12, 2001, 6:55 PM EDT for Muskingum County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 12, 2001, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 122257 FFWPBZ OHC119-130100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 655 PM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 900 PM EDT * RUNOFF FROM PREVIOUS HEAVY RAIN CONTINUES TO CAUSE FLOODING PROBLEMS ACROSS PORTIONS OF SOUTHERN MUSKINGUM. ALSO MORE RAIN IS EXPECTED TO SLOWLY MOVE THROUGH THE AREA OVER THE NEXT 2 HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE...ZANESVILLE...DUNCAN FALLS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:30 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 12, 2:30 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT SUN AUG 12 2001
SFC LOW OVER CNTRL OHIO ATTM WITH FRONTAL BNDRY EWD INTO CWA.
SFC DWPNTS STILL REMAIN WELL INTO MID 60S TO ERN INDIANIA.
ANOTHER ROUND OF STORMS REDEVELOPING ACROSS ENTRL OHIO ALONG
MOISTURE CONVG BDNRY AS WELL WITH PLENTY OF OUTFLOW BNDRYS ABOUND
FROM TODAYS RAINS. THOUGH THE SFC LOW AND ATTENDING DYNAMICS IS
EXPECTED TO EXIT EWD EARLY TNGT...HAVE DECIDED TO EXTEND PRESENT
FFA TIL 10PM EDT TONIGHT AS PWS ABT 1.8.
A FRONT IN GT LKS MONDAY IS EXPECTED TO DROP SEWD INTO REGION
AS MAIN UPPER TROUGH MOVES THRU SO WILL INDICATE CHC POPS MAINLY
AFTN/EVE. AVN MDL IS STRONGER VS ETA ON THIS 2ND SYSTEM.
QUICK REPRIEVE TO DRY WX TUES/WED BFR PRECIP AGAIN THRS.
.PBZ...FLASH FLOOD WATCH TIL 10 PM EDT OHZ057>059-068-069
WVZ004-012-021>023-041-MDZ001-PAZ031-031.In the hours before
Special weather statement, Aug 12, 1:29 PM EDT, 5 hours 26 minutes before
WVZ023-041-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 129 PM EDT SUN AUG 12 2001 ...MORE THUNDERSTORMS MOVING INTO THE AREA... ANOTHER AREA OF THUNDERSTORMS WILL BE MOVING THROUGH THE REGION OVER THE NEXT 1 TO 2 HOURS. SIMILAR TO THE STORMS FROM THIS MORNING... THEY WILL CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING. IF YOU LIVE ALONG OR NEAR A STREAM OR CREEK PLEASE REMAIN AWARE OF WATER LEVELS. THESE STORMS CAN CAUSE WATER TO RISE IN A SHORT PERIOD OF TIME. LISTEN FOR ADDITIONAL UPDATES OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:34 AM EDT | Flash Flood Warning | PBZ | Noble | 116 min |
| Aug 12, 10:50 AM EDT | Flash Flood Warning | PBZ | Guernsey | 115 min |
| Aug 12, 11:47 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 88 min |
| Aug 12, 11:58 AM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
| Aug 12, 12:07 PM EDT | Flash Flood Warning | PBZ | Belmont, Monroe | 2 hr |
| Aug 12, 12:41 PM EDT | Flash Flood Warning | PBZ | Guernsey | 2 hr |
| Aug 12, 2:42 PM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
| Aug 12, 4:14 PM EDT | Flash Flood Warning | PBZ | Noble | 2 hr |
| Aug 12, 4:57 PM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.